Aa
A
A
Close
Avatar universal
drop foot, numbness, a side effect from interferon ?
i have had numbness and tingling in my lower leg and foot, now something my bone man called Drop Foot, my right toe and foot do not lift up properly. I do not have proper function walking etc.
At first i thought it was a previous back injury but i now hear that interferon sometimes makes the feet go dead, Has anyone heard of this as a side effect- i will to check in w. my docor asap but thought you guys might have some experience.
Thank you all for all your help, this is a great site.
Cancel
14 Answers
Page 1 of 1
Avatar universal
I had that happen to me, too.  Scared the bajeezus out of me.  It happened in only one of my feet and I thought I'd never get it back to normal.  But don't worry, it all goes away a few months after tx ends, your feet will return to normal.  So you might have to bear with it for now, sorry about that.  Just another side to deal with.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
The tx can cause some nuerological effects that are quite scary. I experienced some degree of numbness and often wondered at what point to talk to the Doc about it. It has gone away completely post-tx. I don't believe this is always the case.Some have suffered serious and lasting damage. I hope you get more responses on this to help you determine at what point it becomes too dangerous to ignore. I just don't know. frank
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
87972 tn?1322664839
Just wondering how the search for doctors is playing out for you in Chicago-land. Have any clinical trials shown themselves yet?

Best,

Bill
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I am in a hiatus about treatment.  I now find out I should have been on weight-based ribaviron during the two tx's I endured.  I am not sure I can take another round without knowing the end result.  I'm beaten up from the drugs and the disease.  I did find an African American gastro in my area who seems to know what's happening and she told me to wait for the guinea pigs to do the dirty work.  Meanwhile, she suggested I go on a transplant list.  Sh*t.

Thanks for asking.
Henry
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Sounds like it could be vasculitis.  If tx related (most likely), it will probably not be permanent.  Doctor visit is called for.  Good luck.

dA
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
i had numbness develop on the inner lower part of my legs during tx.  there were also small spots of it elsewhere on my legs.  it took quite a while for it to clear up after tx.  but it did seem to mostly go away.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
87972 tn?1322664839
Oh, Henry:

Sh*t is definatly the appropriate word to use when we run out of options. You sounded well informed about this disease judging from your previous posts. I
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I had someting like that happen to me once or twice in my six-months of treatment. Got out of a chair and one of my legs went numb. Only lasted for about 15 seconds so didn't think too much of it. Actually happened today. :) Not sure if it was tx related but just could be. Always something new. :)

-- Jim

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
My doc says CIFN really isn't working as well as they thought.  Do you know anyone with geno 1 it has worked for?  Maintenance therapy, what?  How do I know that it is doing any good, meanwhile I'll be paralyzed again.  I nearly lost my business and my wife over this, it's rough.  Being on a transplant list is grim, end of the line stuff.  But I'm in stage3, so I'm not doing it.  Last viral count was over 20 million, I guess that's why she figured I ought to get on the list.  

One day at a time.
Henry
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
goodness
thanks so much for your responses.
i spoke to my doc and he said it might be neropothy- side effect from the tx,and to stop tx right away and see a neorologist. Argh- off tx, stretches and swimming for me..  
I am so glad you say it goes away after stopping treatment- i hope it goes away soon..
Last night was my first wed. night w/out a shot- i cannot wait till it all clears out and i do hope no relapse- i i had blood test viral load at week 22 but all other weeks were clean- hopefully it was a bad test. Quess i'll know in 6 months or sooner
Hurra hurra- To all still on the tx - i know it is so tough- try to stick it out - I probably would continue the extra 5 months as they reccommended- they want 6 months clean before they stop tx. But, my feet and legs and mobility are really important.
BEWARE all- i was pretending it wasn't happening- the numbness- ands i was on the ladder the other day - relocating morning glory vines and down i went onto the bluestone- my neighbor found me- I quess i was out of it for a while- rude awakening. So just try to be realistic w/ yourselves about energy and little words of advice- if in fact you do experience numbness- acknowledge it and please try not to go up any ladders!!-  
Lots of water water and sleep if possible . i wish you all the best of luck and much appreciation for all your thoughtful comments and help.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
scary stuff indeed! just a question, because sometimes anemia also causes some neuropathy, what was your HGB?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi,
Well it has been almost 2 years since I finished combo (peg/rib)treatment and numbness and pain is worsening. Also had dropfoot. Pain started when I would go to bed, but now my left leg is numb most of the time (not completely, more like weakness) There are a lot of sides during and after treatment. It is very toxic to the body. I hope you find relief. I haven't yet.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I too have been having numbness in one foot and part of that leg. also sometimes when my knees are bent for a long time they ache to unfold them, my arms too. must be the treatment. I'm in week 7. just for your info
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I hope you are SVR
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
707563 tn?1455827280
Blank
Emily_MHModerator Survey link - https://goo.g... Comment
7 hrs ago
3197167 tn?1348972206
Blank
clean_in_ks commented on No Cirrhosis of the L...
8 hrs ago
874521 tn?1424120397
Blank
opus88 commented on No Cirrhosis of the L...
9 hrs ago
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
163305 tn?1333672171
Blank
Rural Mural, CA
1815939 tn?1377995399
Blank
446474 tn?1446351282
Blank
San Francisco, CA
Avatar universal
Blank
317787 tn?1465993311
Blank
DC
1747881 tn?1358189534
Blank
Greeley, CO
Hepatitis C Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Hepatitis Answerers
163305 tn?1333672171
Blank
Rural Mural, CA
1815939 tn?1377995399
Blank
446474 tn?1446351282
Blank
San Francisco, CA
Avatar universal
Blank
317787 tn?1465993311
Blank
DC
1747881 tn?1358189534
Blank
Greeley, CO